Health knowledge made personal
Join this community!
› Share page:

do probiotics change your stool color?


Posted by beehappy82

I took two small little pearls yesterday around noon and since then my stool has been black. I have been suffering from a stomach ache for 5 days now. Each day it has gotten a little better but the left side still hurts.
 
Answers (1)
Sort by: Newest first | Oldest first

If you're still having stomach pain and it's been a few days since you've taken the pills, then you should go and see a doctor... it may not be related to the probiotics at all!

Just so you know though, I've been told that probiotics can cause gas, sometimes even painful gas, if you start off by taking too many in the first few days. 

Also, in case anyone else is wondering, the advice I got when starting probiotics is to do the following:

If your probiotics say that you should take them "three times per day:"

Week 1) Take one pill per day

Week 2) Take two pills per day

Week 3) Take three pills per day

Week 4 and onward) Keep taking three pills per day, if you don't have too much gas 

BUT, through all of this, if you start to feel "too gassy" as you increase the amount of probiotics, drop off one pill per day and go back to the level that you were comfortable with.

You may also want to try a lower dosage. Ask a health care professional. 

 Disclaimer: I am not a doctor ... this is just stuff I heard. 

I hope this helps. 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: